Alert archive / California / Wind Advisories in 2018
Wind Advisory 1, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 8, 2018, 10:16 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2018, 10:16 PM PST (06:16 UTC)
- Expired
- Jan 9, 2018, 7:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
338 WWUS76 KHNX 090616 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1016 PM PST Mon Jan 8 2018 CAZ091-092-095-091500- /O.CAN.KHNX.HW.W.0001.000000T0000Z-180109T1500Z/ /O.NEW.KHNX.WI.Y.0001.180109T0616Z-180109T1500Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Kern County Mountains- 1016 PM PST Mon Jan 8 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST TUESDAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until 7 AM PST Tuesday. The High Wind Warning has been cancelled. * WINDS...Southeast 25 to 35 mph with gusts to 55 mph through the Grapevine. * TIMING...The strongest winds are expected late this evening and are expected to diminish by early morning. * LOCATIONS affected include the south end of the San Joaquin Valley along I-5 through the Grapevine. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ089-090-090730- /O.CAN.KHNX.HW.W.0001.000000T0000Z-180109T1200Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- 1016 PM PST Mon Jan 8 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Hanford has cancelled the High Wind Warning. Localized gusty winds remain possible through later tonight but are expected to remain below warning criteria. $$ BSO
1 follow-up statement
001 WWUS76 KHNX 091444 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 644 AM PST Tue Jan 9 2018 CAZ091-092-095-091545- /O.EXP.KHNX.WI.Y.0001.000000T0000Z-180109T1500Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Kern County Mountains- 644 AM PST Tue Jan 9 2018 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... The strong cold front has moved through and winds have weaken below advisory criteria. Some gusty winds up to around 50 mph are possible for the next a hour or so as windy conditions continue to diminish. $$ jdb
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:00 PM PST, 7 hours 16 minutes earlier.
Area forecast discussion, Jan 8, 3:00 PM PST, 7 hours 16 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 300 PM PST Mon Jan 8 2018 .SYNOPSIS... A strong Pacific storm system will move into the area today through Tuesday night bringing rain, snow and locally windy conditions. High pressure will then rebuild over the region beginning Wednesday for a return to dry weather. && .DISCUSSION... Stormy conditions continue across Central California as a upper level low moving closer to shore with an associated cold front now about 350 miles west of the Monterey Bay area. As the storm approaches the West Coast, winds have been increasing as speeds reach 20 to 30 mph. Areas around the Grapevine have reached speeds of above 50 mph. Before the center of the storm moves closer to shore around Tuesday morning the district will remain in the warm sector today with mostly rain accumulating below the 7000 to 8000 foot level. In addition, the extensive cloud cover over the district today has kept the atmosphere stable as the current convective area remains offshore. However, even with the stable air-mass, a subtropical moisture tap has allow the region to receive from a tenth to a third of an inch across the valley floor and from a half to almost an inch of precipitation across the mountains in the last 24 hours. While models show the moisture be tapered-off in the next 24 hours, satellite imagery show moisture from an area near Hawaii still streaming toward Central California. Therefore, will expect moderate to heavy precipitation possible through Tuesday. Models showing higher confidence in dropping the upper low toward Southern California on Tuesday. The current trajectory has the center of the low moving onshore near San Luis Obispo/Santa Barbara Counties by midday Tuesday model instability increase during the next 24 hours. While the potential for thunderstorms will be greatest over Southern California, Central California could be affected due to the trajectory of the upper low. Therefore, will keep a mention of convective activity over Central California on Tuesday from midday to early evening. At about this time, models place the bulk of Tuesday's precipitation during the convective event. Therefore, while the valley accumulation will be spotty, additional orographic support will enhance mountain precipitation accumulation. This extra support will allow the Winter Storm Warning and potential Flash Flood Watch to remain in effect for the higher terrain of the Sierra Nevada. In addition to the possible convective lift, precip-water values from Vandenberg and San Diego are currently at their max values climo-wise. Therefore, the atmosphere is very moist with a potential for heavy precipitation through at least Tuesday night. By Wednesday morning and beyond, the upper level disturbance pushes toward the Four Corners area with a strong northwesterly flow in its wake. Therefore, while precipitation is expected to diminish on Wednesday, strong surface winds from the Northwest will provide good mixing and the prevention of valley fog. Yet, by Wednesday afternoon, models place the next ridge axis just off the West Coast which may exist over the region until the end of the week. While models do show a disturbance riding over the ridge pattern, will not expect that disturbance to affect the Central California Interior. In addition, the weekend will see the ridge rebound for a continuation of the dry pattern that may extend into next Monday. Again, while Wednesday morning may not have the potential for dense fog, the morning afterward will have a good chance of very low visibility values. && .AVIATION... San Joaquin Valley...Precipitation overspreading the area with local MVFR ceilings in the San Joaquin Valley and adjacent foothills, wind gusts 35 kts along the Diablo Mountains and passes. Sierra Nevada and Tehachapi Mountains...Areas of mountain obscurations developing with high winds probable 35+ kts after 02z Tuesday. Kern County Desert...VFR conditions through 02Z Tuesday, rain overspreading the area thereafter with local MVFR ceilings. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Flash Flood Watch through late tonight CAZ092>094-096-097. Winter Storm Warning from 10 PM this evening to 10 PM PST Tuesday CAZ096-097. High Wind Warning until 7 AM PST Tuesday CAZ091-092-095. High Wind Warning until 4 AM PST Tuesday CAZ089-090. && public/synopsis...Molina avn/fw...Andersen weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:02 AM PST | Areal Flood Advisory | HNX | Fresno, Kern, Kings | 3 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.